MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 10X60ML; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 10X60ML; STENT, ILIAC
Model Number C10060ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product is not available for evaluation and testing. additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
During a stenting procedure to the external iliac artery, it was reported that when the smart control stent delivery system (sds) was advancing through the common iliac artery, the outer sheath slid and the stent was partially/prematurely deployed.Therefore it was removed from the patient and replaced with a new smart control with a support wire.The procedure was finished successfully.There was no reported patient injury.The product will not be returned for analysis.A contralateral approach was made.A destination sheath was used and a radiforcus guide wire.The patient¿s vessel level of tortuousness and calcification were unknown.The rate of stenosis was unknown.
 
Additional Manufacturer Narrative
Complaint conclusion:  during a stenting procedure to the external iliac artery, the smart control stent delivery system (sds) was advanced through the common iliac artery, the outer sheath slid and the stent was partially/prematurely deployed.Therefore it was removed from the patient and replaced with a new smart control with a support wire.The procedure was finished successfully.There was no reported patient injury.The product was stored and handled according to the ifu (instructions for use).The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.A contralateral approach was made.The patients vessel level of tortuosity and calcification are unknown.The rate of stenosis is unknown.No additional information is available.The product was not returned for analysis.A device history record (dhr) review of lot 17375313 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported stent delivery system (sds)-ses deployment difficulty - premature/in patient - during advancement could not be confirmed as the device was not returned for analysis.The exact cause could not be determined due to the limited information available.Vessel characteristics or procedural factors may have contributed to the reported event although they are unknown.According to the instructions for use after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
SMART CONTROL, ILIAC 10X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6013777
Report Number9616099-2016-00644
Device Sequence Number962136
Product Code NIO
UDI-Device Identifier20705032024133
UDI-Public20705032024133
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model NumberC10060ML
Device Catalogue NumberC10060ML
Device Lot Number17375313
Was Device Available for Evaluation? No
Distributor Facility Aware Date09/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2016
Supplement Report FDA Received Date11/07/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATIONRADIFORCUS GUIDE WIRE